- 6 replies
- 851 views
- 6 followings
Recent HBP Diagnosis and Still Having Issues 3 Months Later
I was diagnosed with hypertension in September 2018. I am in my mid-50s and my weight is about right for my age/height (higher end of normal for ideal weight). I am fairly active (e.g. cardio workout agressively 3 times per week as well as biking and walking). My blood pressure at the time of the health fair check up was 177/104 and was staying at that range over the next few days. I had probably been like that for quite some time. There were times when it went much higher (e.g. 200/114) after I began monitoring. Prior to this event, I had felt normal. Since then, it has been a complete rollercoaster. I was put on Losartan (50mg, 100mg, and finally 150mg even thogh the latter goes beyond recommended dosage = 100mg) and 25mg HTCZ. Over a two month period, I landed up in the ER 7 times and the hospital 2 times as the HCTZ was depleting my Potassium and Sodium. I was finally taken off the HCTZ after the second hospitalization and put on Amlodipine. About 2 weeks after that, the Losartan meds started making the news as being tainted with a carcinogen causing substance. My doctor took me off that poison and so I am now taking 40mg Lisinopril and 10mg Amlodipine. During the hospitalizations, I have had several EKGs, a CAT scan, an MRI, and heart and carotid artery ultrasounds and so far, so good. And while things are stabilizing BP-wise (115/70), I still experience lightheadedness on a daily basis and it's concerning me. Doctors cannot/will not tell me if that's normal, or how long this might go on for, or whether it will ever level out for me. My quality of life has degraded substantially and I'm now faced with deciding whether or not I'll be able to continue my job - e.g. lightheadedness accompanied by slight dizziness, occasional tiredness, and lack of concentration makes for unsafe driving and definitely bad for work.
Has anyone here been through anything similar? I would sure like to network with people with similar experiences.
CHFSurvivor, January 12, 2019 11:28am EST
I do know with any blood pressure medication, drinking alcohol can acontribute to dizziness / light headedness. So my initial question is - are you drinking alcohol? If so, you may want to eliminate it.
casadespider, January 12, 2019 5:48pm EST
I used to drink alcohol (and smoke). With the discovery of HBP about 4 months ago, I quit smoking completely. I may have 2 drinks per week these days when I go out to eat with family or friends but that's about it. Thanks for the tip though. I may ask about cutting alcohol out altogether and would do that if it would help.
Thank you for your consideration.
bhicks, January 13, 2019 12:40pm EST
When I first went on Lisinopril...for the first few weeks/months (I can't remember)...I had lighheadedness. It really brought my blood pressure down fast and it took time for my body to adjust. My MD also ended up reducing the Lisinopril over time as my BP came down. I did develop the cough that is a side effect for that med. It didn't happen a lot and it wasn't a big problem, but I did occasionally have a dry cough. After a few months, I felt really good. Actually I felt better pretty quickly. My BP was in the 180s/?...the top number was always the problem. Hope that helps! I think you'll feel better soon. Take it easy when you get up...don't get up so quickly...because that was when my feeling of faintness happened.
casadespider, January 16, 2019 1:53pm EST
Thank you, bhicks! This makes alot of sense and is very encouraging. My BP dropped quickly to normal levels and so it may be my body adjusting to a new, lower level as you mention.I also had my Amlodipine increased from 5mg to 10mg recently so that may be a factor as well. I'm "plowing through" and looking forward to feeling better. :)
anna76, January 31, 2019 3:40pm EST
I am new here and so happy I was told about this forum! To the original poster, I sound a lot like you! I never did drink however, or smoke or eat bad. I am 5'8" 56 years old work out often, yet my BP soared on night and I ended up in the hospital for 2 days. I was given Lisinopril and Amlodipine. These brought me down some, but not enough for the doctors. Also I had a cough (they said from the lisinopril. I had a BP on arrival of 192/110. Then anxiety kicked in and made that worse. Strange thing... I was shopping and the back of the store looked like smoke, I knew this was not right. I had a slight headache all day too.
In the ED they put a Nitro patch on my chest quickly. That gave me a very bad headache, and brought me down to 142/86. Still they said they had not been happy with that reading.
So now I am on Losartan 50mg. and Metoprolol along with Valium 10mg 3 x daily. I hate this, I have always been healthy. I never know when this is going to go up again. I leave my home and worry. I take my BP at home often and feel anxiety when I put the cuff on. My mind may now be a huge part of my BP raising, but I don't know, as I am always feeling great when it soars. I am at my wits end, feeling depressed all the time now. I do have anxiety, and had control of it for years!! I am so glad I have found this site! I need the support as well. I think with my change of diet and more walking I may help myself. It's getting there that's tough. My doctor said the meds take 3 weeks or so to adjust. huh? They worked right off the bat with 110/70. Now I slowly climb very high twice since two weeks ago, my first episode. I am with you. It's tough. I did not know you could be on a higher dose of Losartan? Maybe my dose is too low? I should call my doctor. Next time I see him is Feb 5th.
PS I also take 250mg of Magnesium daily now too.
Charles52, February 17, 2019 2:02am EST
I am diagnosed with high blood pressure. I had it in my early 40s, took medications and was ok until I passed a kidney stone. Miraculously the high BP went away. Doctor says it is not related. I say otherwise. Then last year at age 62 I was diagnosed again. I tried two different medicine, not really working. One day I read a comment of someone on internet who was cured from high blood pressure. He used herbal medicine, I contacted Dr. Fabien and I explain to him. I order the herbal medication I used it for 1 month, my blood pressure was normal I started eating food I was not able to eat before. My health is doing great, Vitamins/good diets. https://wa.me/19362420157 Contact him on WhatsApp +1(936) 242-0157 via email firstname.lastname@example.org.